Florida, 2001

Waterspout in Florida, April 19, 2001

April 19, 2001 · NWS MFL · 1 event in 1 county or zone

1 waterspout, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 19, 1:30 AM EST, 6 hours 27 minutes earlier.

Area forecast discussion, Apr 19, 1:30 AM EST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 AM EDT THU APR 19 2001

UPPER TROUGH WILL MOVE EAST AND FILL NEXT 48 HOURS AS UPPER HIGH
BUILDS INTO THE GULF OF MEXICO. SURFACE HIGH OVER SOUTHEAST U.S.
WILL MOVE INTO THE ATLANTIC. A RIDGE WILL DEVELOP FROM THE SURFACE
HIGH AND EXTEND ACROSS NORTH/CENTRAL FLORIDA FRIDAY. THE RIDGE WILL
RESIDE THERE FOR THE FORESEEABLE FUTURE. SURFACE PRESSURE GRADIENT
WILL REMAIN RATHER TIGHT ACROSS SOUTH FLORIDA THROUGH FORECAST. NO
REAL CHANCES FOR RAIN IN SIGHT. GUIDANCE TEMPERATURES IN AGREEMENT
AND LOOK OKAY. WILL NEED TO MAINTAIN RANGES FOR EAST COAST DUE TO
CONTINUING ONSHORE FLOW.

VERY LITTLE CHANGE IN THE EXTENDED AS RIDGE REMAINS ESTABLISHED OVER
NORTH/CENTRAL FLORIDA. GRADIENT WILL RELAX A BIT BUT WINDS WILL ONLY
GRADUALLY VEER TO EAST/SOUTHEAST. SERIES OF WEAK TROUGHS MAY MOVE
WEST ACROSS SOUTH FLORIDA PRODUCING A FEW COASTAL SHOWERS WHICH MAY
MOVE ONSHORE EAST COAST. WILL KEEP SLIGHT CHANCE EAST COAST LATER
PERIODS TO ACCOUNT FOR THESE.

IN THE MARINE ZONES...SMALL CRAFT ADVISORY WILL BE POSTED TODAY AND
WILL LIKELY CONTINUE INTO THE EXTENDED PERIODS. GULF STREAM SEAS
WILL REMAIN HIGH UNTIL FLOW BEGINS TO VEER/SUBSIDE POSSIBLY MONDAY.

DRY CONDITIONS TODAY INLAND/WEST AREAS WILL REQUIRE RED FLAG
WARNING. CONDITIONS MARGINAL EAST COAST WITH ONSHORE FLOW SO WILL
HAVE FIRE WEATHER WATCH THOSE ZONES...HOWEVER UPGRADE MAY BE
REQUIRED LATER IN THE DAY IF DEWPOINTS DO NOT MODERATE AS
ANTICIPATED.

MIA UU 076/064 080/068 082 24000
PBI UU 074/063 079/067 081 24000

.MIA...SCA TONIGHT ALL WATERS EXCEPT LAKE OKEECHOBEE.
       FIRE WEATHER WATCH EAST COHAST AND RED FLAG WARNING ALL OTHER
       ZONES THIS AFTERNOON.

In the hours before

Special weather statement, Apr 19, 3:00 AM EST, 4 hours 57 minutes before
FLZ063-066>075-191800-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
400 AM EDT THU APR 19 2001

...CHANCE OF RIP CURRENTS EAST COAST BEACHES TODAY...
...INCREASED FIRE DANGER THIS AFTERNOON...

NORTHEAST WINDS OF 20 KNOTS ALONG THE COASTAL SECTIONS OF
PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES COMBINED WITH
FAVORABLE TIDE CONDITIONS WILL RESULT IN A CHANCE OF RIP CURRENTS
TODAY.

IN ADDITION TO THE RIP CURRENTS...THERE WILL BE INCREASED FIRE
DANGER OVER ALL OF SOUTH FLORIDA TODAY. THE COMBINATION OF LOW
RELATIVE HUMIDITIES AND THE NORTHEAST WINDS WILL INCREASE THE FIRE
DANGER FROM LATE THIS MORNING THROUGH THE LATE AFTERNOON HOURS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED OVER SOUTH FLORIDA
TODAY...AND SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.

K

The radar

The Miami radar (KAMX), 60 km away, was scanning. The volume nearest the first event began at 12:58 UTC.

Open the radar archive at this moment

Event by event

1 waterspout. Local standard time, as filed.

Waterspout, Broward

When
April 19, 7:57 AM EST
Where
Broward County, 1 mi E of Dania
Reported by
AIRPLANE PILOT
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

A pilot sighted a waterspout in the Atlantic just offshore Dania Beach.

What these are

Waterspout
A tornado over water. One that moves ashore is filed as a tornado from the coastline on.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237155.